Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 72, NWS North Platte, NE

June 14, 20154 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2015, 2:58 PM MDT for 4 counties in Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2015, 2:58 PM MDT (20:58 UTC)
Expired
Jun 14, 2015, 3:45 PM MDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Arthur County, NE, Garden County, NE, Grant County, NE, Hooker County, NE

The radar

The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:00 PM MDTHAIL 1.2517 Sw Mullen, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS53 KLBF 142058
SVRLBF
NEC005-069-075-091-142145-
/O.NEW.KLBF.SV.W.0072.150614T2058Z-150614T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM MDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  EAST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 345 PM MDT

* AT 256 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTH OF SENECA TO 17 MILES SOUTH OF
  BINGHAM...AND WERE NEARLY STATIONARY.

  HAZARD...PING PONG BALL SIZE HAIL.

  SOURCE...PUBLIC.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS AND VEHICLES.

* LOCATIONS IMPACTED INCLUDE...
  COGILL LAKE...HIGHWAY 97 CROSSING THE DISMAL RIVER AND GREEN LAKE.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 137 AND 147.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 49 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4182 10220 4198 10085 4194 10084 4181 10085
      4169 10210
TIME...MOT...LOC 2059Z 282DEG 1KT 4194 10085 4177 10205

HAIL...1.50IN
WIND...<50MPH

$$
CDC
2 follow-up statements
167 
WWUS53 KLBF 142122
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM MDT SUN JUN 14 2015

NEC005-069-075-091-142145-
/O.CON.KLBF.SV.W.0072.000000T0000Z-150614T2145Z/
GARDEN NE-GRANT NE-HOOKER NE-ARTHUR NE-
322 PM MDT SUN JUN 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ARTHUR...SOUTHERN HOOKER...SOUTHERN GRANT AND EAST CENTRAL GARDEN
COUNTIES UNTIL 345 PM MDT...

AT 321 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF SENECA TO 17 MILES NORTHWEST OF
ARTHUR...AND MOVING SOUTH AT 10 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
GREEN LAKE.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 137 AND 147.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 49 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4198 10085 4181 10085 4169 10210 4182 10220
TIME...MOT...LOC 2122Z 346DEG 7KT 4185 10088 4170 10197

HAIL...1.50IN
WIND...<50MPH

$$
CDC
890 
WWUS53 KLBF 142143
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT SUN JUN 14 2015

NEC005-069-075-091-142153-
/O.EXP.KLBF.SV.W.0072.000000T0000Z-150614T2145Z/
GARDEN NE-GRANT NE-HOOKER NE-ARTHUR NE-
343 PM MDT SUN JUN 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARTHUR...SOUTHERN
HOOKER...SOUTHERN GRANT AND EAST CENTRAL GARDEN COUNTIES WILL EXPIRE
AT 445 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4198 10085 4181 10085 4169 10210 4182 10220
TIME...MOT...LOC 2143Z 346DEG 7KT 4181 10087 4166 10196

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:01 PM MDT, 57 minutes earlier.

Area forecast discussion, Jun 14, 2:01 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
301 PM CDT SUN JUN 14 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 300 PM CDT SUN JUN 14 2015

BUSY AFTERNOON ACROSS THE AREA. NUMEROUS LOW LEVEL BOUNDARIES WITH
CONVECTION DEVELOPING IN SUB TROPICAL TYPE AIR MASS. OVERALL LARGE
SCALE SHEAR IS QUITE WEAK...BUT LOCALLY BACKED WIND NEAR THE
BOUNDARIES IS CREATING ENOUGH TURNING THAT SOME WEAK LANDSPOUT
TORNADOES HAVE OCCURRED AND WILL CONTINUE TO BE POSSIBLE INTO THIS
EVENING. HAIL THREAT IS RATHER LOW DUE TO WEAK SHEAR AND SUB
TROPICAL TYPE OF ATMOSPHERE...BUT STRONG WINDS ARE POSSIBLE AS
STORMS COLLAPSE AND DCAPE VALUES QUITE HIGH. WATER VAPOR SHOWS
APPROACHING VORT MAX MOVING NORTH FROM SOUTHWEST KS...LIKELY HELPING
WITH THE LARGE SCALE LIFT AND DEVELOPING STORMS ACROSS THE REGION.
AS THIS FEATURE LIFT NORTH TONIGHT...EXPECT A CONTINUED CHANCE FOR
SHOWERS/STORMS. HAVE ADDED LOCALLY HEAVY RAIN ACROSS SOUTHWEST INTO
CENTRAL NEBRASKA DUE TO HIGH PWATS...NEARING 1.50 INCHES AT KLBF
THIS EVENING.

COLD FRONT WILL DROP SOUTH THOUGH THE AREA LATE TONIGHT...WITH
COOLER CONDITIONS AND NORTHEAST WINDS EXPECTED MONDAY. WILL CONTINUE
SOME MENTION FOR SHOWERS ANS STORMS...AS MID LEVEL
FRONTOGENESIS/LIFT PERSISTS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 300 PM CDT SUN JUN 14 2015

MONDAY NIGHT THROUGH WEDNESDAY...TWO NORTHERN STREAM
DISTURBANCES/MESOSCALE CONVECTIVE SYSTEMS OR MCSS WILL MOVE THROUGH
SD AND NEB. THE FIRST MOVING THROUGH SD LATE MONDAY NIGHT AND EARLY
TUESDAY PRESUMABLY WILL SEND AN OUTFLOW BOUNDARY INTO NEB PROVIDING
FOCUS FOR A SECOND MCS TO FORM LATE TUESDAY AFTN THROUGH TUESDAY
NIGHT. NOTE THE NAM WAS GENERALLY PREFERRED FOR THIS EVOLUTION AS
THE GFS WAS DEEPLY MIXED AND CAPPED PREVENTING STORM DEVELOPMENT AT
TIMES.

SPC SUGGESTED SEVERE WEATHER WOULD BE POSSIBLE LATE TUESDAY AND CAPE
AND BULK SHEAR CALCULATIONS CERTAINLY SUPPORT THIS. K INDICES ARE
WELL INTO THE 40S AND PWAT IS IN THE 1.4 INCH RANGE. STORM MOTION IN
THE NAM SOUNDING AT VALENTINE AREA EAST AT 20 TO 25 MPH. A SOLID
COLD FRONT MOVES THROUGH THE FCST AREA IN THE WAKE OF THE MCS. DRY
WEATHER IS EXPECTED WEDNESDAY.

THE SITUATION MONDAY NIGHT IS UPSLOPE MOISTURE RETURN AND A
DISTURBANCE MOVING THROUGH WYOMING. THIS SYSTEM WOULD LIKELY JUST
AFFECT NORTHWEST NEB AND SD. THE SYSTEM TUESDAY AFTN AND NIGHT IS
EXPECTED TO BE MORE WIDESPREAD WITH POPS IN THE 30 TO 50 PERCENT
RANGE.

WEDNESDAY NIGHT THROUGH SUNDAY...THE BEST RAIN CHANCES DEVELOP
WEDNESDAY NIGHT ACROSS SWRN NEB AND THURSDAY/FRIDAY NIGHTS ACROSS
NRN NEB. THESE DISTURBANCES WILL LIKELY FORM MCSS AS PWAT INCREASES
TO OVER 1.25 INCHES IN THE GFS.

A STRONG CAP WILL DEVELOP THURSDAY AND FRIDAY FAVORING STORM
DEVELOPMENT MOSTLY NORTH OF THE FCST AREA. STORMS WEDNESDAY FORM OFF
THE COLORADO FRONT RANGE IN A MORE WEAKLY CAPPED ENVIRONMENT AND
MOVE EAST ARRIVING IN THE SOUTHWEST IN THE EVENING OR LATER. ONLY
THE GFS SHOWS THIS SYSTEM DEVELOPING ACROSS SWRN NEB WEDNESDAY BUT
THE ECM AND GFS ARE ONBOARD WITH THE MCSS FORMING THURSDAY AND
FRIDAY NIGHTS ACROSS SD WHICH BRUSH NRN NEB.

AS ALWAYS...MCSS PRODUCE OUTFLOW WHICH COULD SEND COOL AIR AND FOCUS
FOR SUBSEQUENT STORM DEVELOPMENT INTO THE FCST AREA. THIS WOULD
UPSET THE TEMPERATURE FORECAST AND INCREASE RAIN CHANCES IN SOME
AREAS.

FRIDAY WOULD BE THE WARMEST DAY WITH HIGHS IN THE LOWER 90S ALONG
AND SOUTH OF INTERSTATE 80. THE DGEX SHOWED UPPER 90S AND GIVEN THAT
THE ECM AND GFS SHOW H700MB RISING TO OVER 15C FRIDAY...THIS MODEL
MIGHT NOT BE TOO FAR OFF. BOTH 00Z AND 12Z ECM RUNS SHOW DEWPOINTS
FRIDAY IN THE UPPER 60S TO NEAR 70 ALONG AND EAST OF HIGHWAY 83
WHICH WOULD LIKELY HOLD HIGHS DOWN. THE GFS WAS DRIER AND MORE
DEEPLY MIXED LIKE THE DGEX. EITHER WAY FRIDAY WILL BE HOT AND THE
MODELS WERE HINTING AT THIS YESTERDAY.

COOLER AIR MOVES IN SATURDAY AND SUNDAY. THE UPPER LEVEL DISTURBANCE
IS ROBUST AND WILL PULL DOWN RAIN COOLED HIGH PRESSURE. HIGHS NEXT
WEEKEND WOULD LIKELY BE IN THE 70S TO LOWER 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 144 PM CDT SUN JUN 14 2015

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE AREA INTO
THIS EVENING. LOCALLY GUSTY WINDS AND BRIEF MVFR/IFR MAY BE
EXPERIENCED IN AND NEAR ANY THUNDERSTORM...OTHERWISE VFR IS
EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...CDC
AVIATION...TAYLOR
Hazardous weather outlook, Jun 14, 1:17 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
217 PM CDT SUN JUN 14 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-151930-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
217 PM CDT SUN JUN 14 2015 /117 PM MDT SUN JUN 14 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MINOR FLOODING WILL CONTINUE TODAY AND TONIGHT ALONG THE SOUTH
PLATTE AND PLATTE RIVERS...AS WELL AS THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY.

A COLD FRONT WILL PASS THROUGH WESTERN AND NORTH CENTRAL THIS
AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS ARE POSSIBLE
ALONG THE FRONT. A FEW STORMS COULD BECOME SEVERE...WITH LARGE
HAIL...DAMAGING WINDS AND A BRIEF TORNADO ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIVER LEVELS ALONG THE SOUTH PLATTE AND PLATE RIVERS...AS WELL AS
THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...WILL REMAIN
AT OR NEAR FLOOD STAGE THROUGH THE END OF THE WEEK.

THUNDERSTORMS ARE POSSIBLE EACH DAY FROM MONDAY THROUGH SATURDAY.
ON TUESDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER
NORTHWESTERN PORTIONS OF THE OUTLOOK AREA...OR ROUGHLY WEST OF A
LINE FROM OGALLALA TO AINSWORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Special weather statement, Jun 14, 11:22 AM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM GMT SUN JUN 14 2015

NEZ057-058-141800-
KEITH NE-PERKINS NE-
1122 AM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERKINS AND SOUTHERN
KEITH COUNTIES UNTIL NOON MDT...

AT 1120 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OGALLALA...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROSCOE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 119 AND 136.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 73 AND 94.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Local storm report, Jun 14, 11:30 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 PM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     TORNADO          5 SE NORTH PLATTE       41.08N 100.70W
06/14/2015                   LINCOLN            NE   NWS EMPLOYEE

            A WEAK LAND SPOUT TYPE TORNADO WAS SPOTTED FROM THE
            WEATHER OFFICE AT LEE BIRD FIELD.

&&

CCOLE
Local storm report, Jun 14, 12:10 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 PM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TORNADO          6 SE NORTH PLATTE       41.07N 100.69W
06/14/2015                   LINCOLN            NE   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE SPOTTED A TORNADO LOOKING NORTH
            FROM 15 MILES SOUTHEAST OF NORTH PLATTE.

&&

CCOLE
Local storm report, Jun 14, 12:13 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
113 PM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TORNADO          6 SE NORTH PLATTE       41.07N 100.69W
06/14/2015                   LINCOLN            NE   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE SPOTTED A TORNADO LOOKING NORTH
            FROM 15 MILES SOUTHEAST OF NORTH PLATTE.

1236 PM     TORNADO          5 SE NORTH PLATTE       41.08N 100.70W
06/14/2015                   LINCOLN            NE   NWS EMPLOYEE

            A WEAK LAND SPOUT TYPE TORNADO WAS SPOTTED FROM THE
            WEATHER OFFICE AT LEE BIRD FIELD.

&&

CCOLE
Local storm report, Jun 14, 12:46 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
146 PM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TORNADO          6 SE NORTH PLATTE       41.07N 100.69W
06/14/2015                   LINCOLN            NE   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE SPOTTED A TORNADO LOOKING NORTH
            FROM 15 MILES SOUTHEAST OF NORTH PLATTE.

1228 PM     TORNADO          5 SE NORTH PLATTE       41.08N 100.70W
06/14/2015                   LINCOLN            NE   NWS EMPLOYEE

            A WEAK LAND SPOUT TYPE TORNADO WAS SPOTTED FROM THE
            WEATHER OFFICE AT LEE BIRD FIELD.

&&

CCOLE
Special weather statement, Jun 14, 1:14 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
214 PM CDT SUN JUN 14 2015

NEZ023-142000-
GRANT NE-
114 PM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 200 PM
MDT...

AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF ARTHUR. THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HYANNIS...
  SPRING VALLEY LAKE...
  PRATT LAKE...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 143 AND 149.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 140 AND 161.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:27 AM MDTTornado Warning Tornado observedLBFLincoln33 min
Jun 14, 11:35 AM MDTTornado Warning Tornado observedLBFCuster25 min
Jun 14, 1:18 PM MDTSevere Thunderstorm WarningLBFGrant42 min
Jun 14, 1:54 PM MDTSevere Thunderstorm WarningLBFGrant51 min
Jun 14, 3:29 PM MDTSevere Thunderstorm WarningLBFArthur46 min
Jun 14, 4:16 PM MDTSevere Thunderstorm WarningLBFCherry34 min
Jun 14, 4:42 PM MDTSevere Thunderstorm WarningLBFBrown, Rock48 min
Jun 14, 5:52 PM MDTSevere Thunderstorm WarningLBFLincoln, Perkins38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.